Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 6, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Feb 9, 2021, 11:10 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 9 counties in Alabama. It took effect at Feb 10, 2021, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2021, 11:10 PM CST (05:10 UTC)
- In effect from
- Feb 10, 2021, 12:00 AM CST
- Expired
- Feb 10, 2021, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWUS74 KMOB 100510 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1110 PM CST Tue Feb 9 2021 ALZ056>060-262>266-FLZ201>206-101315- /O.NEW.KMOB.FG.Y.0006.210210T0600Z-210210T1500Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Baldwin Inland- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1110 PM CST Tue Feb 9 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
181 WWUS74 KMOB 101000 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 400 AM CST Wed Feb 10 2021 ALZ054-055-101500- /O.EXA.KMOB.FG.Y.0006.000000T0000Z-210210T1500Z/ Wilcox-Monroe- Including the cities of Camden, Pine Hill, Homewood, and Monroeville 400 AM CST Wed Feb 10 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Wilcox and Monroe Counties. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ056>060-262>266-FLZ201>206-101500- /O.CON.KMOB.FG.Y.0006.000000T0000Z-210210T1500Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Baldwin Inland- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 400 AM CST Wed Feb 10 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
607 WWUS74 KMOB 101313 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 713 AM CST Wed Feb 10 2021 ALZ262>266-101415- /O.CAN.KMOB.FG.Y.0006.000000T0000Z-210210T1500Z/ Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal- Including the cities of Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, and Orange Beach 713 AM CST Wed Feb 10 2021 ...DENSE FOG ADVISORY IS CANCELLED... The anticipated areas of dense fog that prompted the advisory never materialized due to a solid upper cloud deck. Patchy fog however will remain until mid morning. Therefore, the Dense Fog Advisory has been cancelled. $$ ALZ054>060-FLZ201>206-101500- /O.CON.KMOB.FG.Y.0006.000000T0000Z-210210T1500Z/ Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington- Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 713 AM CST Wed Feb 10 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 9, 10:00 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 9, 10:00 PM CST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1000 PM CST Tue Feb 9 2021 .NEAR TERM /Now Through Wednesday night/...Upper flow remains zonal over the Southeast, on the north side of upper level high pressure stretching west over the Caribbean and Gulf of Mexico. Shortwave energy moves through the flow, but for the Near Term, remains generally north of the forecast area. A weakly organized surface ridge stretching west over the northern Gulf of Mexico becomes a more organized, with a stalled surface boundary over the northern Gulf moving inland overnight into Wednesday. North of the boundary, low level flow remains easterly into Wednesday morning, becoming southerly after the boundary moves inland and begins to mix out. For tonight into Wednesday morning, fog development is likely. With low level flow remaining easterly along and north of the northward shifting boundary, where the fog could become dense remains a challenge. The SREF fog probabilities and mesoscale models show the best chance of fog dropping below 1SM being along and south of I-65 and north of I-10. Have put areas of fog in these areas overnight into mid Wednesday morning, as the inward shifting boundary will initially help fog development, then hinder as rain showers form. As Wednesday progresses, the boundary will provide the focus for more shower and thunderstorm development. Precip development shifts further inland Wednesday night as a series of mid level shortwaves pass closer to the northern fringes of the forecast area. With minimal instability, am not anticipating any strong to severe storms at this time. Temperatures remain above seasonal norms through the Near Term due to subsidence from the upper ridge. Low temperatures in the 50s expected tonight and Wednesday night, and high temperatures in the low to mid 70s expected Wednesday. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 1:24 PM CST | Special Weather Statement | MOB | Okaloosa | 66 min |
| Feb 10, 1:53 PM CST | Special Weather Statement | MOB | Okaloosa | 37 min |
| Feb 10, 2:47 PM CST | Dense Fog Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 18 hr |
| Feb 10, 8:49 AM CST | Marine Dense Fog Advisory | MOB | 35 hr |
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.